Cats claw

Has anyone tried the herb cats claw? I have looked at the benefits it can give and seems to be a great help for some people for many different types of ailments and diseases, but I'm trying to find out if anyone with RA has tried it, what the results are and how much etc. My stomach has been bleeding causing me to be anaemic due to prenisolone and ibuprofen, even though I also have lansoprozole, it still gets very painful. I've had a few days off anything and my stomach is better already, but I can barely move!! So am looking in to alternatives, at least until I see my Rheumatologist in October. Can anyone help please :)

7 Replies

  • If you go to the NRAS website they used to have a section on what herbal remedies were helpful. If not the office helpline will be able to find out. I haven't tried any as a lot don't help and some interfere with RA drugs.

    But good luck in the search and let us know what you find x

  • Ah yes, I didn't think of them interfering with other medication, thank you. I'l check with my doctor first I think. I did try turmeric a few years ago which didn't seem to help and I lost a lot of hair with it, I suppose different things work for different people. Will let you know what happens :)

  • I'm very cautious about herbal supplements, not just the interactions with other drugs you take but also whether the effect they have is one you want. For example some of them boost the immune system, when what we're trying to do is get our over-active immune systems to calm down! Remember that there's not a lot of difference between herbal supplements and drugs, apart from the fact that herbal supplements are unregulated. Plants can be very powerful - aspirin, dioxin and so on all were originally plant based - as are some very strong poisons. So I would also recommend checking with your doctors about anything you plan to take.

    And if your stomach has been bleeding then please go to see your doctor about it!

  • Thank you, for your reply. Yes there's much more to it than I thought. My doctor gave me the Lansoprozole for my stomach, but it doesn't seem to have helped. I took myself off everything just to see how my stomach would be and its so much better, hence the pain and stiffness in my joints : / . I have a doctors appointment this afternoon, so hopefully will get something sorted out :)

  • Oh good, and do ask about stopping prednisalone as depending on the dose you're on you shouldn't just stop but should taper down slowly.

  • Let us know how it goes?

  • Prednisolone & ibuprofen are well known for being hard on the stomach. Unfortunately, there's no guarantee that herbal medicine won't be either.

You may also like...